MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a patient developed bloody stools after a low-power pure-cut hot snare polypectomy (lppc hsp).The device was used with no intraoperative bleeding and no clip closure.The patient had angina pectoris and was taking aspirin orally, which was discontinued 3 days before treatment and scheduled to be resumed the next day.Bloody stool was observed from the evening of the treatment day, and although the patient was instructed to postpone the resumption of aspirin, the bloody stool continued until post-op day 3 (pod3).On pod3, after pretreatment, a colonoscopy was performed, and exposed blood vessels equivalent to forrest classification iia were found at the ulcer base after lppc hsp.It was determined that the post-bleeding was due to lppc hsp, and clip closure was performed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's (lm) investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.The subject device was not returned to olympus for evaluation.Therefore, the condition of the device was not confirmed.Based on the results of the investigation, the root cause of the reported event could not be determined.The event can be detected/prevented, by following the instructions for use (ifu) which states: when applying the current, do not use an excessive amount of conduction.Doing so, could cause patient injury, such as perforations and/or bleeding.When necessary, provide treatments to prevent perforations or bleeding from occurring, after the procedure.Ensure that postoperative follow-ups are performed and confirm, that no irregularities are found in the patient.This supplemental report includes a correction to g2, to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20055422
Report Number9614641-2024-01706
Device Sequence Number7977953
Product Code FDI
UDI-Device Identifier04953170408250
UDI-Public04953170408250
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-15
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown